Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS Memphis, TN

August 18, 2007Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 18, 2007, 4:15 PM CDT for Fayette County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 4:15 PM CDT (21:15 UTC)
Expired
Aug 18, 2007, 4:40 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Fayette County, TN

The radar

The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 182114
SVRMEG
TNC047-182200-
/O.NEW.KMEG.SV.W.0155.070818T2115Z-070818T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 500 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER FAYETTE COUNTY...
  OR ABOUT 14 MILES WEST OF BOLIVAR...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3523 8918 3540 8918 3541 8949 3525 8947

$$
1 follow-up statement
000 
WWUS54 KMEG 182140
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT SAT AUG 18 2007

TNC047-182150-
/O.CAN.KMEG.SV.W.0155.000000T0000Z-070818T2200Z/
FAYETTE TN-
440 PM CDT SAT AUG 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

AT 440 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT 
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3523 8918 3540 8918 3541 8949 3525 8947

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:52 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 18, 2:52 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT SAT AUG 18 2007

.DISCUSSION...

ANOTHER VERY HOT DAY ACROSS THE FORECAST AREA WITH TEMPERATURES
CLOSE TO OR AT 100 DEGREES. COMBINED WITH DEWPOINTS IN THE LOWER
70S OVER SHELBY COUNTY AND WE ARE GETTING HEAT INDEX VALUES ABOVE
110 SO HAVE ISSUED EXCESSIVE HEAT WARNING UNTIL 8 PM THIS EVENING.
IN ADDITION SOME SCATTERED THUNDERSTORMS HAVE DEVELOP OVER THE
FORECAST AREA AS WELL. WILL KEEP A 20 POP IN THE FORECAST FOR THE
EVENING HOURS TONIGHT.

SUNDAY WILL NOT BE MUCH DIFFERENT THAN TODAY WITH TEMPERATURES
CLOSE TO 100 DEGREES AND HEAT INDEX VALUES BETWEEN 105 AND 110
DEGREES SO HAVE EXTENDED HEAT ADVISORY UNTIL 8 PM SUNDAY AND TO
INCLUDE ALL OF THE FORECAST AREA. MORE SCATTERED THUNDERSTORMS
WILL BE POSSIBLE DURING THE DAY AND INTO SUNDAY EVENING. MONDAY
WILL BE FAIRLY SIMILAR AS WELL WITH CONTINUED HOT AND HUMID
WEATHER WITH SOME SCATTERED THUNDERSTORMS.

TUESDAY THROUGH FRIDAY SHOULD SEE MORE HOT WEATHER AS UPPER LEVEL
RIDGE BUILDS BACK INTO THE REGION. THUNDERSTORMS WILL BE LESS
LIKELY DURING THIS PERIOD BUT CANT BE COMPLETELY RULED OUT. A
COLD FRONT WILL TRY MOVE INTO THE REGION ON SATURDAY WHICH MAY
TRIGGER A FEW THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79 102  78  99 /  20  20  20  20
MKL  72 101  73 100 /  20  20  20  20
JBR  74 100  74  99 /  20  20  20  20
TUP  75 100  74  99 /  20  10  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CHESTER-CROCKETT-DECATUR-
     DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-
     MADISON-MCNAIRY-TIPTON.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR SHELBY.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
     SHELBY.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR CARROLL-GIBSON-
     HENRY-LAKE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Aug 18, 3:02 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SAT AUG 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
302 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT
THROUGH 8 PM FOR SHELBY COUNTY TENNESSEE.

A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE MID SOUTH.

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH
SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS
UP TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
SUNDAY EVENING. HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT
WEEK. DANGEROUS HEAT INDEX VALUES WILL PERSIST THROUGH AT LEAST
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 12:15 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT SAT AUG 18 2007

ARZ008-181800-
RANDOLPH AR-
1215 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES WEST OF RAVENDEN SPRINGS AT 1215 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Local storm report, Aug 18, 1:23 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/08/2007  M97.00 F         SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
            OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
            THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
            TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
            EXCEEDING 105 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/10/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
            OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
            WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
            REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/11/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
            OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
            RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/13/2007  M105 F           SHELBY             TN   COUNTY OFFICIAL

            *** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
            MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
            MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
            WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
            THE HIGH TEMPERATURE REACH 105 DEGREES.

0600 AM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  E106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
            OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
            TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
            COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
            THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
            CDT.

0213 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
            FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
            HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
            CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
            HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
            CDT.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
            53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
            CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
            DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
            CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
            DEGREES.

0500 PM     EXCESSIVE HEAT   5 S DOWNTOWN MEMPHIS    35.06N 90.05W
08/16/2007  M105 F           SHELBY             TN   BROADCAST MEDIA

            *** 1 FATAL *** LOCAL TELEVISION MEDIA REPORTED THAT A 77
            YEAR OLD WOMAN DIED ON THURSDAY EVENING IN HER HOME NEAR
            MEMPHIS INTERNATIONAL AIRPORT. THE DEATH WAS REPORTED TO
            BE HEAT RELATED. THE AIR CONDITIONER IN THE HOME WAS NOT
            OPERATING PROPERLY. THIS IS THE 9TH DEATH REPORTED SO FAR
            THIS WEEK.

0531 PM     EXCESSIVE HEAT   8 SE DOWNTOWN MEMPHIS   35.05N 89.95W
08/17/2007  E102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** SHELBY COUNTY HEALTH DEPARTMENT REPORTED
            A 62 YEAR OLD MALE WAS FOUND DEAD IN HIS HOME NEAR THE
            INTERSECTION OF GETWELL AND ELLISTON. THE HEAT MAY HAVE
            CONTRIBUTED TO HIS DEATH. HIS HOME HAD NO AIR
            CONDITIONING OR FANS. THE WINDOWS WERE ALSO CLOSED. THE
            HIGH TEMPERATURE REACHED 102 DEGREES AND HEAT INDICES
            REACHED 108 DEGREES.

0600 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/17/2007  M102 F           SHELBY             TN   BROADCAST MEDIA

            *** 1 FATAL *** LOCAL NEWSPAPER AND TELEVISION STATION
            REPORTED THE DEATH OF A 60 YEAR OLD MALE FOUND DEAD IN
            HIS MEMPHIS HOME FRIDAY NIGHT AUG. 17, 2007. THE SHELBY
            COUNTY MEDICAL EXAMINER SAID THE DEATH WAS HEAT-RELATED.
            THE HIGH TEMPERATURE WAS 102 AND THE HEAT INDEX REACHED
            108 DEGREES. THIS IS THE 11TH HEAT-RELATED DEATH THIS
            WEEK IN MEMPHIS.

&&

JCL
Special weather statement, Aug 18, 1:40 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT SAT AUG 18 2007

MSZ023-181915-
CHICKASAW MS-
140 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF WOODLAND AT 140 PM CDT...
MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHICKASAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Aug 18, 2:32 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 18 2007

MSZ022-182015-
CALHOUN MS-
232 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER VARDAMAN AT 232 PM CDT...MOVING WEST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Special weather statement, Aug 18, 3:29 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT AUG 18 2007

TNZ089-182115-
FAYETTE TN-
329 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF WILLISTON AT 329 PM CDT...
MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 18, 3:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT SAT AUG 18 2007

MSZ014-182115-
UNION MS-
345 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF PINEDALE AT 345 PM CDT...MOVING
WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN UNION COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:21 PM CDTExcessive Heat WarningMEGShelby6 hr
Aug 18, 2:21 PM CDTHeat AdvisoryMEGCarroll, Gibson, Henry, Lake, Obion, Weakley30 hr
Aug 18, 3:30 PM CDTSevere Thunderstorm WarningMEGFayette45 min
Aug 18, 4:03 PM CDTSevere Thunderstorm WarningMEGShelby42 min
Aug 18, 4:31 PM CDTSevere Thunderstorm WarningMEGHardin29 min
Aug 18, 4:42 PM CDTSevere Thunderstorm WarningMEGShelby48 min
Aug 18, 4:47 PM CDTSevere Thunderstorm WarningMEGMcNairy43 min
Aug 18, 5:12 PM CDTFlash Flood WarningMEGShelby93 min
Aug 18, 5:26 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.